Posted by bleauberry on October 19, 2009, at 19:05:55
In reply to Moclobemide adverse reactions and withdrawal, posted by Pheepho on October 16, 2009, at 21:00:18
> I am currently on Moclobemide 900mg which I take in one dose in the am. I was previously taking it as a divided dose, but after discontinuing Zyprexa I found I couldn't sleep, wondered if it was the moclobemide, and tried taking it all in the morning. After 5 months of pretty severe depression and anxiety that occured every morning and resolved later in the day, which my doctor attributed to a biological depression,
...very characteristic of adrenal fatigue, testable by doing a saliva sample of cortisol 4 times throughout a 24 hour period to see where the dips and peaks are, and how much out of the norm there are. Not much study has been done on it, but I have come to postulate that many psychiatric drugs can actually cause this type of biological depression that has repeatable patterns everyday.
I finally made the connection with the moclobemide. The depression seemed of shorter duration over time, and I finally realized it always occured about 30 minutes to 1 hour after taking the moclobemide. If I postponed taking it til lunchtime, I would have a good morning, but a dip in my mood early afternoon.
....Moclobemide is generally viewed as a poor performing antidepressant. Not always, but often enough. In any case, I wonder, what would happen if you took it at bedtime??? I think before throwing in the towel it is worth looking at. Sometimes the time of day the dose is taken makes all the difference. You would sleep through the depressing wave of it.
> Just wondering if others have experienced this kind of adverse reaction, and other experiences with moclobemide weaning (what should I expect?).
Hard to tell. YOu've been on it a long time. You might feel a lot better real fast, or you might feel worse and flu-like. You will likely feel something, so walk gently until you have a feel for it.
You seemed to get off Zyprexa without much problem, which is one of the hardest to get off of.
> Now I don't know how much of the hell I have gone through over the past 5 months was Zyprexa withdrawal, and how much was an adverse effect from the moclobemide.
...well, the post-Zyprexa adjustment period, well past the actual withdrawal period, can take months. For me it was probably close to half a year. Those receptors take time to readapt in the absence of that molecule.
I was on moclobemide for about 18 months before discontinuing Zyprexa, and I didn't notice an adverse reaction but I guess was always battling with some depression. I wonder if the Zyprexa was kind of masking the problem with the moclobemide.
...Zyprexa does have respectable anti-depression potential by itself, but seems to do best when combined with an AD. It has a synergistic action of boosting all the neurotransmitters, and yet blocking receptors that would otherwise be overstimulated.
It gets difficult to figure out what's going on when you are on more than one med. I am currently on 125mg of quetiapine to help me sleep, but I wonder if I will need this if I can get off moclobemide.
...I'm sorry to hear that. Personally I am not a fan of seroquel. You have to hunt fairly deep to find any great experiences with it. There are better sleep options to try before resorting to powerful antipsychotics, in my opinion. You aren't psychotic are you? I don't know, I'm just not comfortable with the way doctors prescribe these things like candy, using us a planet-wide experiments.
...I wholeheartedly endorse doing everything possible to enhance the quality of your life and sleep. I just think there are better agents to do attempt that. I mean, I could list off at least a half dozen things in a heartbeat, but let's just get down to the matter...bad insomnia = low dose amitriptyline; depression = raise the dose a little higher, maybe add a different AD to it.